Apr 9, 2001
Dr Boyle thank you for your great work on this site.My Question is this; my Doctor has me on both Sustiva and viramune as well as epivir and ziagen.I can find no information that using Dual Non Nukes are any more effective than singular dosing.My concern is that no one even Dupont, know what the recommended dose is off sustiva when given with viramune.Viramune lowers sustiva levels by 22.So I am currently taking 800mgs of sustiva with normal dosing of the other meds.My numbers VL undectable,CD4 289 ,Lymphocyte 18.I ve been on this regieme since Sept 2000.I was diagnosied in April 2000.My First regieme was Viracept ,epivir and ziagen but the GI side effects i couldn't control so i switched in sept.I have to spilt the sustiva dose because of its side effects.I don't like been on a regieme that is unconventional as one of your colleges put it,Dr Young.Is it safe for me to drop Sustiva and just continue on Viramune ,epivir and ziagen.I ve been 100 complient even during chemotherapy for NHL and now currently doing a second coarse of chemotherapy.i DON'T BELIEVE in over medicating and i really that my Doctor is over medicating me with HIV meds.Thank you.
| Response from Dr. Boyle
The combination of non-nucleosides is "unconventional" but several small studies presented at the Durban conference and other conferences have shown it to be pretty effective. The dosage adjustment of Sustiva is appropriate based upon the information we have to date regarding the combination of Sustiva and Viramune (Viramune increases Sustiva metabolism so the dose of Sustiva is increased to 800mg a day). It is possible that one of the non-nucs is doing all the work and that you could stop one at this point, but if I was going to do that I would probably stop the Viramune and continue the Sustiva. Based upon my experience and the data presented to date, I believe that Sustiva is more potent and it is not associated with significant liver toxicity.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Blood In Semen After Receptive Anal Sex Worried I Have HIV
- Cold Feet After Needle Stick Worried I Have HIV
- Eye Floaters After Drinking Water Worried I Have HIV
- Hairy Tongue After Hole In Condom Worried I Have HIV
- Itchy Rash After Sharing Sex Toys Sign Of HIV AIDS
- Itchy Red Spots After Receiving Head Sign Of HIV AIDS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.